Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 214, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 14, 2001, 8:08 PM CDT for Burleigh County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 8:08 PM CDT (01:08 UTC)
- Expired
- Aug 14, 2001, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 55 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2390 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
759 WUUS53 KBIS 150108 SVRBIS NDC015-150200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 808 PM CDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 900 PM CDT * AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF REGAN...OR ABOUT 30 MILES NORTH OF BISMARCK...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WING AT 835 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4732 10066 4715 10068 4701 10019 4729 10014 RS LEBLANG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 14, 3:30 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT TUE AUG 14 2001 A SURFACE LOW EXTENDS FROM SOUTHERN MANITOBA TO SOUTHWEST NORTH DAKOTA AT 300 PM CDT. DEW POINTS EAST OF THE LOW ARE IN THE 60S WITH GOOD CAPE. THUNDERSTORMS ALONG THE CANADIAN BORDER NORTH OF DEVILS LAKE HAVE BEEN MOVING EAST. THERE HAVE BEEN REPORTS OF DIME SIZED HAIL WITH THESE STORMS. THE THUNDERSTORMS WILL MOVE EAST WITH THE LOW THIS EVENING. THE UPPER LEVEL TROUGH WILL NOT PASS OVER THE FORECAST AREA UNTIL AFTERNOON WEDNESAY. WILL BUMP THE WINDS UP A LITTLE OVER PREVIOUS FORECAST. GOOD SUBSIDENCE AND STRONG WINDS ALOFT SHOULD TRANSFER TO THE SURFACE OVERCOMING A WEAK SURFACE GRADIENT. THE MODELS INDICATE THE POTENTIAL FOR PRECIP ON THE BACK SIDE OF THE TROUGH IN THE COLD AIR ADVECTION...BUT IT APPEARS THE BEST CHANCE WILL BE TO THE EAST OF OUR FORECAST AREA. A SHARP UPPER LEVEL RIDGE WILL MOVE OVER THE ROCKIES BY FRIDAY MORNING WITH ANOTHER SHORT WAVE/TROUGH MOVING THROUGH MANITOBA. THE BEST CHANCE OF PRECIP WILL AGAIN BE WELL EAST OF FORECAST AREA. .BIS...NONE. TSW
In the hours before
Local storm report, Aug 14, 3:03 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
303 PM CDT TUE AUG 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM BELCOURT ND .75 INCH HAIL
08/14/01 ROLETTE REPORTED BY PUBLIC.Local storm report, Aug 14, 7:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
717 PM CDT TUE AUG 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 7 SW UNDERWOOD ND .75 INCH HAIL
08/14/01 MCLEAN REPORTED BY STORM
SPOTTER.Local storm report, Aug 14, 7:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT TUE AUG 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0728 PM 5 E MC CLUSKY ND 1 INCH HAIL
08/14/01 SHERIDAN REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:07 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Aug 14, 7:50 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 55 min |
| Aug 14, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 46 min |
| Aug 14, 9:39 PM CDT | Tornado Warning | BIS | Foster | 36 min |
| Aug 14, 11:11 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 34 min |
| Aug 15, 12:22 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 53 min |
| Aug 15, 1:35 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.